I developed serotonin syndrome after taking a drug called viibryd.It turns out that that warning is buried in its warning label but not the muscle jerks and other plus neurological symptoms that have followed. It ended with a suicide attempt and I just got out of the hospital friday we need help fast it went threw the fda with just 2177 patients in two trials and the one web site that allows comments like webmd is lit up with calls for a recall. Help what direction do we go
Good afternoon. Let me read over your question and see if I can help. I've handled a number of 'bad drug' cases.
hi what quesions do you have
This is a new drug, you know. It was just approved about a year ago. When your doctor prescribed it for you, did he/she review the possible side effects with you?
yes seritonin syndom didn't pop out
The FDA says that the risk of suicide appears only in people under 24 and over 65. Are you in either one of those age groups?
are you still there
no I am 43
So you're not even in the identified risk group. Did the doctors in the hospital identify Viibryd as the cause of your problems?
yes there was a fight between the nueroligists and medical and they concluded in a big show that the convulsions i was having was diagnosed as serotonin syndrome and only the 19th time in twenty years
Here's the problem you face: it looks like you had a rare side effect from an approved drug. You might have a case against the doctor who prescribed it, but it would not be a strong case because you are not in the risk group on the label. You might have a case against the drug manufacturer for doing inadequate testing - but the FDA approval will be a strong defense for them.
You need to consult with a medical malpractice attorney in your area. S/he will review your medical records and see if s/he can find anything in them that should have alerted your doctor that you were not a good candidate for this drug or that you were beginning to have symptoms that should have alerted him/her to take you off the drug before the symptoms got serious.
The FDA advises doctors to monitor patients on this drug. If your doctor did not monitor you adequately, you may have a case.
Can I be of further help?
DISCLAIMER: Answers from Experts on JustAnswer are not substitutes for the advice of an attorney. JustAnswer is a public forum and questions and responses are not private or confidential or protected by the attorney-client privilege. The Expert above is not your attorney, and the response above is not legal advice. You should not read this response to propose specific action or address specific circumstances, but only to give you a sense of general principles of law that might affect the situation you describe. Application of these general principles to particular circumstances must be done by a lawyer who has spoken with you in confidence, learned all relevant information, and explored various options. Before acting on these general principles, you should hire a lawyer licensed to practice law in the jurisdiction to which your question pertains.
The responses above are from individual Experts, not JustAnswer. The site and services are provided “as is”. To view the verified credential of an Expert, click on the “Verified” symbol in the Expert’s profile. This site is not for emergency questions which should be directed immediately by telephone or in-person to qualified professionals. Please carefully read the Terms of Service (last updated February 8, 2012).